MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP; RSP STANDARD HUMERAL SOCKET INSERT, 44MM, HXE-PLUS

ENCORE MEDICAL L.P. RSP; RSP STANDARD HUMERAL SOCKET INSERT, 44MM, HXE-PLUS
Model Number 509-00-044
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - patient was dislocating.Scrub tech was looking at the implants removed and noticed the insert had size 36 +4 semi constrained on it, but per the primary surgery stickers the insert was supposed to be size 44 standard insert.It is believed the wrong implant was in the box, or wrong sticker on the box.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as dislocation.The previous surgery and the surgery detailed in this event occurred 21 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was an ncmr#51956 associated with the main part of the event 509-00-044, rsp standard humeral socket insert, 44mm, hxe-plus which documents that out of 20 parts lot, 2 were rejected due to incorrect parts in the lot.Later the rejected parts were pulled out and batched with correct parts.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a dislocation.Information submitted to medwatch indicates a history of chronic infection and shoulder pain.No information was provided regarding patient activities that may have contributed to the event.The complaint report indicates that the explanted product does not match surgical records.Hhe-2020-00005 was performed to determine root cause of the mixed product.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP
Common Device Name
RSP STANDARD HUMERAL SOCKET INSERT, 44MM, HXE-PLUS
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445,
MDR Report Key10426215
Report Number1644408-2020-00671
Device Sequence Number2924117
Product Code PHX
UDI-Device Identifier00888912144568
UDI-Public(01)00888912144568
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/13/2024
Device Model Number509-00-044
Device Catalogue Number509-00-044
Device Lot Number380P1009A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer08/25/2020
Initial Report FDA Received Date08/19/2020
Supplement Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
508-44-101 LOT 877C1083; 508-44-101 LOT 877C1083
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR